Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 53, NWS Louisville, KY

April 8, 2015Henry County, Oldham County, Shelby County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 8, 2015, 7:08 PM EDT for Henry County, Oldham County, Shelby County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 8, 2015, 7:08 PM EDT (23:08 UTC)
Expired
Apr 8, 2015, 7:40 PM EDT
In force
32 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Henry County, KY, Oldham County, KY, Shelby County, KY

The radar

The Louisville radar (KLVX), 90 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 487 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
487 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

002 
WUUS53 KLMK 082308
SVRLMK
KYC103-185-211-082340-
/O.NEW.KLMK.SV.W.0053.150408T2308Z-150408T2340Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
708 PM EDT WED APR 8 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HENRY COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHEASTERN OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHERN SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 740 PM EDT

* AT 707 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANCHORAGE...
  AND MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  NEW CASTLE...CENTERFIELD...TODDS POINT...BALLARDSVILLE...CHESTNUT
  GROVE...JERICHO...SMITHFIELD...EMINENCE...MULBERRY...BELLVIEW...
  CROPPER...PLEASUREVILLE...NORTH PLEASUREVILLE...OLD
  CHRISTIANBURG...ELMBURG...DEFOE...BETHLEHEM...SLABTOWN...
  JACKSONVILLE AND LOCKPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3845 8495 3844 8496 3843 8494 3836 8492
      3834 8499 3833 8496 3827 8500 3826 8539
      3834 8556 3849 8496
TIME...MOT...LOC 2309Z 258DEG 37KT 3829 8543

HAIL...1.00IN
WIND...60MPH

$$

RAS
1 follow-up statement
851 
WWUS53 KLMK 082336
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
736 PM EDT WED APR 8 2015

KYC103-185-211-082347-
/O.EXP.KLMK.SV.W.0053.000000T0000Z-150408T2340Z/
OLDHAM KY-SHELBY KY-HENRY KY-
736 PM EDT WED APR 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HENRY...NORTHERN
SHELBY AND SOUTHEASTERN OLDHAM COUNTIES WILL EXPIRE AT 740 PM EDT/640
PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3845 8495 3844 8496 3843 8494 3836 8492
      3834 8499 3833 8496 3827 8500 3826 8539
      3834 8556 3849 8496
TIME...MOT...LOC 2337Z 258DEG 37KT 3835 8507

$$

RAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 6:49 PM EDT, 19 minutes earlier.

Area forecast discussion, Apr 8, 6:49 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
649 PM EDT Wed Apr 8 2015

...Updated Aviation Discussion...

...Forecast Update...
Issued at 525 PM EDT Wed Apr 8 2015

The Severe Thunderstorm Watch has been converted to a Tornado Watch
across southern IN and has been extended until 10 PM EDT. Backed low
level flow and organized storms along the boundary have led to some
cells with significant rotation. Winds, hail, and isolated tornadoes
will be possible. South of the watch area, hail will continue to be
possible over the next couple of hours. This activity should then
diminish later this evening.

.SHORT TERM (Now through Thursday Night)...
Issued at 308 PM EDT Wed Apr 8 2015

...More Strong Storms Possible This Evening and Tomorrow...

Multiple boundaries have set up across the region this afternoon.
SPC mesoanalysis shows all the CIN from earlier in the day has
eroded and we have become moderately unstable with 2500-3500 J/kg CAPE.
A Severe Thunderstorm Watch has been issued for southern Indiana for
this afternoon and early evening. However, given the multiple
boundaries and possibility for strong storms elsewhere around the
forecast area, extensions to the Watch are not out of the question
this afternoon. Large hail and damaging winds will be the main
threats this afternoon, though a tornado or two cannot be ruled out
completely. The other concern for tonight will be the possibility of
training thunderstorms, particularly across southern IN and north
central KY. The latest runs of the HRRR have been suggesting this.
Given that flash flood values are under an inch an hour and storms
may train in this area, have gone ahead and issued a Flash Flood
Watch starting late this afternoon and continuing through tomorrow
night.

There should be a relative lull in the storms for much of the
overnight period as any storms that develop this afternoon will move
out late this evening. Think another complex associated with a weak
upper level wave will move in early tomorrow morning and continue
through the morning hours. Some small hail and gusty winds will be
possible with these storms.

There should be at least a short break in storm coverage tomorrow
afternoon ahead of the more significant chance for severe weather
along and ahead of the cold front tomorrow night. Moisture will pool
ahead of the front with strong southerly winds through the afternoon
tomorrow. Forcing will come from the upper level trough moving in
and an upper level jet. Shear will increase and hodographs exhibit
favorable clockwise curving tomorrow night. A broken line of showers
and thunderstorms looks to develop to our west congeal into a line
as it moves into the forecast area tomorrow evening. Damaging winds
will be the the main threat with the squall line, with a few
embedded tornadoes possible. If any cells do develop ahead of the
main line hail could be a threat as well.

Due to the repeated areas of convection moving across the region,
have kept the Flash Flood Watch in place through tomorrow night.
Repeated rains will only exacerbate or renew flooding problems.

.LONG TERM (Friday through Wednesday)...
Issued at 241 PM EDT Wed Apr 8 2015

Not much has changed in the thinking for the long term period. Due
to the ongoing storms an updated discussion will not be issued this
afternoon. The previous discussion is below.

Previous discussion
-------------------

Cold front should pass through the area during the pre-dawn hours
Friday in our west then sweep across the rest of central Kentucky
during the early morning hours. Westerly flow will bring in a drier
and quieter pattern Friday night.

Plan on a pleasant, sunny and seasonable Saturday with high pressure
over the lower Ohio Valley. Sunday will start off in similar fashion
but as the high quickly moves to the east, southerly return flow
will begin to push another slug of warm, moist air to the region.
Shower chances return Sunday night through Monday as a trough digs
across the central Plains. High-end chance to likely POPs look
reasonable early next week with near normal temperatures.

&&

.AVIATION (00Z TAF Update)...
Updated at 645 PM EDT Wed Apr 8 2015

Scattered thunderstorms will continue across north central KY for
the next few hours. These storms will continue to affect SDF and LEX
off an on. Storms are expected to diminish by 03Z or so with drier
conditions for much of the rest of the night. A few showers may
develop around BWG over the next few hours, but storms are not
expected at this time.

The next complex of storms will begin to move in around 11-12Z.
These will affect all TAF sites tomorrow morning, moving out early
afternoon. Winds will increase tomorrow afternoon as a cold front
begins to approach from the west. South-southwesterly winds will be
sustained up to around 15 knots with gusts of 20-25 knots.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH through late Thursday night FOR KYZ023>025-
     028>043-045>049-053>057-066-067.

IN...FLASH FLOOD WATCH through late Thursday night FOR INZ076>079-083-
     084-089>092.

&&

Update.........EER
Short Term.....EER
Long Term......BJS
Aviation.......EER
Hazardous weather outlook, Apr 8, 3:33 PM EDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
333 PM EDT WED APR 8 2015

INZ076>079-083-084-089>092-091945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...JEFFERSONVILLE
333 PM EDT WED APR 8 2015 /233 PM CDT WED APR 8 2015/

...SEVERE THUNDERSTORM WATCH 34 IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...WITH LESSER CHANCES OVERNIGHT. THE STRONGEST STORMS WILL
BE CAPABLE OF LOCALLY HEAVY RAIN...DAMAGING WINDS...AND LARGE HAIL.
THERE IS A SMALL CHANCE OF A TORNADO AS WELL.

A FLASH FLOOD WATCH HAS BEEN ISSUED AS WELL. PLEASE REFER TO THAT
FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED STORMS WILL BE POSSIBLE ONCE AGAIN ON THURSDAY...SOME OF
WHICH MAY BE STRONG.

STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY
MORNING AS A COLD FRONT MOVES THROUGH. THE MAIN HAZARDS WOULD BE
GUSTY WINDS AND LOCALLY HEAVY RAIN.

MORE ROUNDS OF HEAVY RAINFALL ARE EXPECTED BY EARLY TO MID WEEK
NEXT WEEK. THIS RAIN COULD LEAD TO ADDITIONAL FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY SEVERE WEATHER OR FLOODING
OVER THE NEXT COUPLE OF DAYS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ023>025-028>043-045>049-053>057-066-067-091945-
HANCOCK KY-BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-CASEY KY-LINCOLN KY-
INCLUDING THE CITIES OF...HAWESVILLE...HARDINSBURG...BRANDENBURG...
ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...
LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...LIBERTY...
STANFORD
333 PM EDT WED APR 8 2015 /233 PM CDT WED APR 8 2015/

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...WITH
LESSER CHANCES OVERNIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF
LOCALLY HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL. THERE IS A
SMALL CHANCE OF A TORNADO ESPECIALLY ALONG AND NORTH OF THE
INTERSTATE 64 CORRIDOR.

A FLASH FLOOD WATCH HAS BEEN ISSUED AS WELL. PLEASE REFER TO THAT
FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED STORMS WILL BE POSSIBLE ONCE AGAIN ON THURSDAY...SOME OF
WHICH MAY BE STRONG.

STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY
MORNING AS A COLD FRONT MOVES THROUGH. THE MAIN HAZARDS WOULD BE
GUSTY WINDS AND LOCALLY HEAVY RAIN.

MORE ROUNDS OF HEAVY RAINFALL ARE EXPECTED BY EARLY TO MID WEEK
NEXT WEEK. THIS RAIN COULD LEAD TO ADDITIONAL FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY SEVERE WEATHER OR FLOODING
OVER THE NEXT COUPLE OF DAYS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ026-027-061>065-070>078-081-082-091945-
OHIO KY-GRAYSON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-
LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-
METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...BEAVER DAM...LEITCHFIELD...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
333 PM EDT WED APR 8 2015 /233 PM CDT WED APR 8 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...WITH
LESSER CHANCES OVERNIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF
LOCALLY HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED STORMS WILL BE POSSIBLE ONCE AGAIN ON THURSDAY...SOME OF
WHICH MAY BE STRONG.

STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY
MORNING AS A COLD FRONT MOVES THROUGH. THE MAIN HAZARDS WOULD BE
DAMAGING WINDS AND LOCALLY HEAVY RAIN.

MORE ROUNDS OF HEAVY RAINFALL ARE EXPECTED BY EARLY TO MID WEEK
NEXT WEEK. THIS RAIN COULD LEAD TO ADDITIONAL FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY SEVERE WEATHER OR FLOODING
OVER THE NEXT COUPLE OF DAYS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

EER/BJS

In the hours before

Special weather statement, Apr 8, 5:49 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
549 PM EDT WED APR 8 2015

KYZ037-043-082220-
HARRISON KY-NICHOLAS KY-
549 PM EDT WED APR 8 2015

...STRONG THUNDERSTORM WITH PENNY SIZE HAIL...AND 40 MPH WINDS...

AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CYNTHIANA...AND MOVING NORTHEAST AT 25 MPH.

PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  CYNTHIANA...
  ODDVILLE AND HOOKTOWN...
  VENUS AND BUENA VISTA...
  BAREFOOT AND CLAYSVILLE...
  BARTERVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3834 8416 3837 8420 3832 8427 3831 8431
      3830 8432 3845 8442 3856 8417 3854 8416
      3851 8418 3848 8415 3844 8400 3844 8397
      3842 8394
TIME...MOT...LOC 2149Z 243DEG 23KT 3841 8426

RAS
Local storm report, Apr 8, 5:51 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
551 PM EDT WED APR 8 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             WADDY                   38.13N 85.07W
04/08/2015  E1.00 INCH       SHELBY             KY   PUBLIC

&&

MRC
Local storm report, Apr 8, 5:57 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
557 PM EDT WED APR 8 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             3 NNE COXS CREEK        37.94N 85.44W
04/08/2015  E0.75 INCH       NELSON             KY   PUBLIC

&&

MRC
Special weather statement, Apr 8, 6:32 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
632 PM EDT WED APR 8 2015

KYZ035-036-039>041-082300-
ANDERSON KY-FAYETTE KY-FRANKLIN KY-SCOTT KY-WOODFORD KY-
632 PM EDT WED APR 8 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FRANKFORT...AND MOVING EAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GEORGETOWN...
  FRANKFORT...
  VERSAILLES...
  NORTHLAND...
  MEADOWTHORPE...
  DUCKERS AND ELSINORE...
  WOODLAKE AND WATKINSVILLE...
  WHITE SULPHUR AND STAMPING GROUND...
  DUVAL AND GREAT CROSSING...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
53 AND 75.

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
115 AND 120.

THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 68
AND 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3799 8486 3828 8499 3831 8498 3833 8496
      3836 8487 3835 8481 3834 8479 3835 8475
      3841 8466 3806 8446
TIME...MOT...LOC 2232Z 252DEG 27KT 3818 8485

SCHOETTMER
Local storm report, Apr 8, 6:53 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
653 PM EDT WED APR 8 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             2 SW SAINT MATTHEWS     38.23N 85.66W
04/08/2015  E0.75 INCH       JEFFERSON          KY   PUBLIC

            DIME SIZE HAIL AT BOWMAN FIELD.

&&

MRC
Special weather statement, Apr 8, 6:53 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
653 PM EDT WED APR 8 2015

INZ090-KYZ030-031-034-082325-
HARRISON IN-JEFFERSON KY-OLDHAM KY-SHELBY KY-
653 PM EDT WED APR 8 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF VALLEY STATION...AND MOVING EAST
AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  VALLEY STATION...
  ST. MATTHEWS...
  SHIVELY...
  PLEASURE RIDGE PARK...
  OKOLONA...
  LOUISVILLE INTERNATIONAL AIRPORT...
  LOUISVILLE BOWMAN FIELD...
  PEWEE VALLEY AND ORCHARD GRASS HILLS...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
127 AND 137.

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
10 AND 8.

THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
13 AND 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3841 8540 3819 8529 3806 8601 3815 8607
      3820 8596 3819 8596 3819 8590 3824 8584
      3827 8576 3827 8574 3831 8567
TIME...MOT...LOC 2253Z 250DEG 40KT 3814 8594

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:02 PM EDTRiver Flood WarningLMKBourbon7 days
Apr 7, 9:18 PM EDTRiver Flood WarningLMKOhio23 hr
Apr 8, 12:12 PM EDTSpecial Weather StatementLMKHarrison33 min
Apr 8, 12:26 PM EDTSpecial Weather StatementLMKHarrison29 min
Apr 8, 12:37 PM EDTSevere Thunderstorm WarningLMKHarrison, Nicholas18 min
Apr 8, 2:28 PM EDTFlash Flood WatchLMKAdair, Anderson, Bourbon, Boyle, Breckinridge, Bullitt and 37 more39 hr
Apr 8, 2:41 PM EDTSpecial Weather StatementLMKButler29 min
Apr 8, 2:55 PM EDTSpecial Weather StatementLMKEdmonson30 min
Apr 8, 3:01 PM EDTSpecial Weather StatementLMKGrayson29 min
Apr 8, 3:02 PM EDTSpecial Weather StatementLMKMarion33 min
Apr 8, 3:23 PM EDTSpecial Weather StatementLMKLarue32 min
Apr 8, 3:28 PM EDTSevere Thunderstorm WarningLMKEdmonson, Grayson, Hart32 min
Apr 8, 3:32 PM EDTSpecial Weather StatementLMKLarue33 min
Apr 8, 3:51 PM EDTSpecial Weather StatementLMKButler29 min
Apr 8, 3:58 PM EDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Ohio32 min
Apr 8, 4:01 PM EDTAreal Flood AdvisoryLMKGreen, Hart, Larue3 hr
Apr 8, 4:04 PM EDTSpecial Weather StatementLMKMarion31 min
Apr 8, 4:22 PM EDTSevere Thunderstorm WarningLMKMercer, Washington28 min
Apr 8, 4:29 PM EDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson31 min
Apr 8, 4:54 PM EDTSevere Thunderstorm WarningLMKAnderson, Shelby, Spencer31 min
Apr 8, 4:56 PM EDTSpecial Weather StatementLMKMercer, Woodford29 min
Apr 8, 5:25 PM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Shelby, Spencer40 min
Apr 8, 5:33 PM EDTSpecial Weather StatementLMKBullitt32 min
Apr 8, 5:42 PM EDTSpecial Weather StatementLMKMercer28 min
Apr 8, 5:43 PM EDTSevere Thunderstorm WarningLMKBullitt, Nelson, Spencer32 min
Apr 8, 5:49 PM EDTSpecial Weather StatementLMKHarrison31 min
Apr 8, 5:51 PM EDTSevere Thunderstorm WarningLMKFranklin, Henry, Shelby29 min
Apr 8, 5:59 PM EDTFlash Flood WarningLMKAnderson, Bourbon, Fayette, Franklin, Harrison, Nelson and 5 more6 hr
Apr 8, 6:28 PM EDTSevere Thunderstorm WarningLMKTrimble32 min
Apr 8, 6:32 PM EDTSpecial Weather StatementLMKFranklin, Woodford28 min
Apr 8, 6:53 PM EDTSpecial Weather StatementLMKJefferson32 min
Apr 8, 6:56 PM EDTFlash Flood WarningLMKJefferson4 hr
Apr 8, 7:15 PM EDTAreal Flood AdvisoryLMKJefferson, Oldham, Shelby3 hr
Apr 8, 7:35 PM EDTSevere Thunderstorm WarningLMKFayette, Jessamine, Woodford30 min
Apr 8, 7:42 PM EDTSpecial Weather StatementLMKHarrison, Scott28 min
Apr 8, 7:55 PM EDTSpecial Weather StatementLMKFranklin30 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.